Alert archive / Illinois / Flash Flood Warnings in 2016

Flash Flood Warning 18, NWS Chicago, IL

August 18, 2016Ford County, Iroquois County, Livingston County, Illinois

NWS Chicago, IL issued this flash flood warning at Aug 18, 2016, 7:01 PM CDT for Ford County, Iroquois County, Livingston County, Illinois. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2016, 7:01 PM CDT (00:01 UTC)
Expired
Aug 18, 2016, 11:00 PM CDT
In force
4 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

Counties Ford County, IL, Iroquois County, IL, Livingston County, IL

The radar

The Lincoln radar (KILX), 109 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 7:15 PM CDTHEAVY RAIN 2.1Chatsworth, ILIN ABOUT THE PAST HOUR
Aug 18, 8:30 PM CDTHEAVY RAIN 2.88Chatsworth, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2016-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2016-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1696 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

248 
WGUS53 KLOT 190001
FFWLOT
ILC053-075-105-190400-
/O.NEW.KLOT.FF.W.0018.160819T0001Z-160819T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
701 PM CDT THU AUG 18 2016

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
  FORD COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHEASTERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 1100 PM CDT

* AT 659 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
  WARNED AREA. ONE TO TWO AND A HALF INCHES OF RAIN HAVE ALREADY
  FALLEN SINCE LATE AFTERNOON...WITH A RECENT REPORT OF 1.37 INCHES
  IN 15 MINUTES IN CHATSWORTH. FLASH FLOODING IS LIKELY TO BEGIN
  SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PAXTON...FAIRBURY...GIBSON CITY...PIPER CITY...CLAYTONVILLE...
  GILMAN...ONARGA...FORREST...CHATSWORTH...CISSNA PARK...BUCKLEY...
  GIBSON...CRESCENT CITY...DANFORTH...MELVIN...LODA...ROBERTS...
  ELLIOTT...SIBLEY AND THAWVILLE.

INCLUDING THE FOLLOWING INTERSTATE...
 I-57 BETWEEN MILE MARKERS 258 AND 287.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4062 8846 4062 8857 4086 8860 4084 8811
      4078 8778 4049 8776 4049 8794 4040 8793
      4040 8846

$$

MTF
2 follow-up statements
470 
WGUS73 KLOT 190150
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
850 PM CDT THU AUG 18 2016

ILC053-075-105-190400-
/O.CON.KLOT.FF.W.0018.000000T0000Z-160819T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-FORD IL-LIVINGSTON IL-
850 PM CDT THU AUG 18 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTHWESTERN IROQUOIS...FORD AND SOUTHEASTERN LIVINGSTON COUNTIES...

AT 847 PM CDT...DOPPLER RADAR HAD INDICATED ONE AND A HALF TO THREE
INCHES OF RAIN HAVE FALLEN WITH EARLIER STORMS. AN OBSERVER IN
CHATSWORTH REPORTED 2.88 INCHES OF RAIN IN A LITTLE OVER AN HOUR
ALONG WITH FLOODED YARDS AND SOME ROADS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PAXTON...FAIRBURY...GIBSON CITY...PIPER CITY...CLAYTONVILLE...
GILMAN...ONARGA...FORREST...CHATSWORTH...CISSNA PARK...BUCKLEY...
GIBSON...CRESCENT CITY...DANFORTH...MELVIN...LODA...ROBERTS...
ELLIOTT...SIBLEY AND THAWVILLE.

INCLUDING THE FOLLOWING INTERSTATE...
 I-57 BETWEEN MILE MARKERS 258 AND 287.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4062 8846 4062 8857 4086 8860 4084 8811
      4078 8778 4049 8776 4049 8794 4040 8793
      4040 8846

$$

MTF
069 
WGUS73 KLOT 190355
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1055 PM CDT THU AUG 18 2016

ILC053-075-105-190404-
/O.EXP.KLOT.FF.W.0018.000000T0000Z-160819T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-FORD IL-LIVINGSTON IL-
1055 PM CDT THU AUG 18 2016

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN IROQUOIS...FORD AND
SOUTHEASTERN LIVINGSTON COUNTIES WILL EXPIRE AT 1100 PM CDT...

THE HEAVY RAIN HAS ENDED FOR THE TIME BEING...AND FLOODING IS NO
LONGER EXPECTED TO POSE A THREAT. HOWEVER...THERE STILL MAY REMAIN
FLOODED RURAL ROADS. NEVER CROSS A FLOODED ROADWAY.

LAT...LON 4062 8846 4062 8857 4086 8860 4084 8811
      4078 8778 4049 8776 4049 8794 4040 8793
      4040 8846

$$

MTF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 5:58 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 18, 5:58 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
558 PM CDT THU AUG 18 2016

.SHORT TERM...
241 PM CDT

Through Friday...

The atmosphere is still unstable this afternoon, with a
weak shortwave moving east through Iowa and into Illinois this
afternoon. The focus will remain across the southern half of the
county warning area in the vicinity a bit more pooled moisture and
closer to the forcing from this subtle shortwave. A few showers
are possible farther north with brief downpours but coverage
should be relatively low. The storms are slow moving and thus will
send outflow boundaries leading to potential redevelopment of
storms. These storms where they develop are putting down 1-2
inches of rainfall in an hour, thus where it rains it will come
down with localized flooding possible. Some of these storms will
continue to fester south this evening.

Concern shifts to additional thunder chances tonight. Some
guidance including the NAM/HRRR-X attempt to bring some of the
activity in Minnesota through NE/NC Illinois in the 3z-7z time
frame in a weakening state. Model guidance is quite mixed as to
how much energy there will be to move this through, so we steered
the forecast in a drier direction during the evening hours, but it
is possible some of this gets into the area. Additional storms
will redevelop across MN overnight closer to the low level jet.
Additional shortwave energy will drive east through Wisconsin
overnight, and as the low level jet veers some of this activity a
better chance of getting in. Confidence is not very high on
convective evolution during this period. Some fog is also possible
as dewpoints remain elevated overnight but winds do not look like
they will fully decouple.

Depending on cloud cover and storm coverage overnight into early
Friday, we will maintain a warm and moist southwest flow which will
keep conditions on the muggy side. Isolated storms are again
possible though surface convergence and upper forcing may be at a
minimum Friday afternoon.

KMD

&&

.LONG TERM...
253 PM CDT

Friday night through Thursday...

Guidance is still showing differences on how quickly the low will
deepen over the lake Saturday.  The NAM is the most aggressive with
timing and how much the low intensifies.  The ECMWF is the middle of
the road model so weighed more heavily in its direction.  Thinking
storms will increase in coverage Friday night as the system pushes
east. The better coverage of storms will be west of a McHenry to
Gibson City, IL line.  Saturday could be windy. Once again am
lacking confidence as wind gusts will depend on how fast the low
intensifies.

Expecting storms to fire along the cold front Saturday afternoon
and push east through the evening.  CAPE and shear values continue
to look meager at best so main concerns remain strong winds and
heavy rain.  Storms should be moving at a good pace which should
limit flooding. However, given the very efficient rainfall we have
seen from storms the past couple of days, expect these storms to be
similar.

Cooler and drier air moves in Sunday with highs in the low 70s.
Could see isolated rain showers develop as the upper level trough
swings through Saturday afternoon.  Have medium-low confidence in
shower coverage and timing, but did not feel comfortable going dry
either.

High pressure spreads over the region early next week. Dry
conditions and slowly warming temps accompany it.  The next chance
of rain is Wednesday as an upper level shortwave lifts through.
Another low pressure system passes over Hudson Bay late next week
and it's cold front shifts through the CWA late next week. Storms
are possible along this front.

JEE

&&

.AVIATION...
For the 00Z TAFs...

Scattered t-storms likely to continue to fester into the early
evening hours south of the terminals. Of greater concern is small
intense line of storms over southeast Minnesota. While that line
is currently moving east, it could begin to propagate more
southeast and should it hold together could pose a t-storm threat
into our terminals late this evening into at least early portions
of the overnight hours. Confidence is low, especially at eastern
terminals where just a VCSH has been added, but did include a
tempo for RFD where chances are greater for impact. Additional
development is possible in the wake of this cluster late tonight
into Friday morning and cannot even totally rule out some storms
around during the day Friday if any lingering outflow lights up.
Confidence in these scenarios again low, so kept that portion of
the of the TAFs dry for now. Otherwise, generally expecting VFR
conditions and south to southwest winds 5-12kt, outside of any
potential TSRA.

Izzi

&&

.MARINE...
253 PM CDT

Main concern is the possibility of strong winds and high waves
Saturday night into Sunday. Some models suggest gale force gusts are
possible over the open waters, but do not have enough confidence to
go with gales just yet.  Did raise winds to 30 kt. Have low
confidence in how strong winds will be over the nearshore waters.
There is a chance that strong winds or high waves may occur and a
small craft advisory may be needed for points east of Gary, IN.

High pressure stretches from the eastern Great Lakes southeast
through the southern Mississippi Valley. It will slowly shift east
while a low over northern Manitoba will move over Hudson Bay this
evening.  The low's cold front extends south through the eastern
Dakotas into the central plains. South to southwest winds are
expected through Friday. A low will form over the cold front Friday
evening and deepen quickly as it moves over the lake Saturday
afternoon and night.  Northwest winds to 30 kt are expected behind
the low and cold front Saturday night.  Once again, gales are
possible but not currently forecast due to low confidence in how
quickly the low will deepen.  The low continues northeast and high
pressure builds over the lake early next week.  Another low is
progged to shift east near Hudson Bay Wed/Thurs next week with
another cold front passing over the lake Thursday.

JEE

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 18, 3:51 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
351 PM CDT THU AUG 18 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
192100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
351 PM CDT THU AUG 18 2016 /451 PM EDT THU AUG 18 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED:
  SIGNIFICANT THUNDERSTORM RISK...WITH AN ASSOCIATED:
      LIMITED THUNDERSTORM WIND DAMAGE RISK...UP TO 60 MPH.
   SOME OF WHICH MAY ALSO PRODUCE...
   OCCASIONAL CLOUD TO GROUND LIGHTNING.

  LIMITED FLOODING RISK ALONG AND SOUTH OF INTERSTATE 80.

DISCUSSION:

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY ALONG AND
SOUTH OF INTERSTATE 80. THE MAIN THREATS FROM STORMS WILL BE HEAVY
RAIN AND FREQUENT LIGHTNING. HOWEVER...STRONGER STORMS MAY PRODUCE
LOCALLY DAMAGING WINDS. LOCALIZED FLOODING MAY OCCUR IF STORMS
LINGER OVER A PARTICULAR AREA OR REDEVELOP OVER THE SAME AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY...
  ELEVATED THUNDERSTORM RISK.
SATURDAY...
  LIMITED FLOODING RISK.
  LIMITED SEVERE THUNDERSTORM RISK....EAST OF INTERSTATE 55.
  HIGH SWIM RISK.
WEDNESDAY...
  LIMITED THUNDERSTORM RISK.

DISCUSSION:

WHILE THERE IS A SLIGHT CHANCE OF STORMS FRIDAY...THE BEST CHANCE
FOR WIDESPREAD STORMS IS SATURDAY. HEAVY RAIN AND LOCALIZED
FLOODING IS POSSIBLE...AND SOME STORMS MAY BECOME STRONG TO
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THROUGH THIS EVENING.

GENERAL STORM MOTION OF THE DAY:

MOVING TOWARD THE EAST SOUTHEAST AT 20 TO 30 MPH.

&&

LMZ740>745-192100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
351 PM CDT THU AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

ISOLATED STORMS ARE POSSIBLE AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON FRIDAY...THEN
NUMEROUS TO WIDESPREAD THUNDERSTORMS SATURDAY. SOME OF THE STORMS
MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KT SATURDAY. THE NEXT
CHANCE FOR THUNDERSTORMS WILL THEN BE ON WEDNESDAY.

STRONG WINDS AND HIGH WAVES MAY LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT ON SUNDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-192100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
351 PM CDT THU AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE LAKE AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PERIODS OF THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY. THE
NEXT CHANCE FOR THUNDERSTORMS WILL THEN BE ON WEDNESDAY.

&&

JEE

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Aug 18, 5:02 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
502 PM CDT THU AUG 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HEAVY RAIN       6 E ASHKUM              40.88N 87.85W
08/18/2016  M3.94 INCH       IROQUOIS           IL   COCORAHS

            THERE WAS ALSO OVER 4 INCHES ON THE 16TH.

&&

C
Special weather statement, Aug 18, 5:12 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
512 PM CDT THU AUG 18 2016

ILZ033-INZ019-182300-
IROQUOIS IL-BENTON IN-
512 PM CDT THU AUG 18 2016

...SPECIAL WEATHER STATEMENT FOR FAR SOUTHEASTERN IROQUOIS AND
WESTERN BENTON COUNTIES UNTIL 600 PM CDT/700 PM EDT/...

AT 511 PM CDT/611 PM EDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM OVER STOCKLAND...MOVING SOUTHEAST AT 25 MPH. OTHER
STRONG THUNDERSTORMS WERE ENTERING NORTHWESTERN BENTON COUNTY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FOWLER...              STOCKLAND...           TALBOT...
DUNNINGTON...          BARCE...               ATKINSON...
RAUB...                FREELAND PARK...       OXFORD...
BOSWELL...             EARL PARK...           AMBIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4049 8753 4049 8768 4074 8753 4074 8734
      4048 8720 4048 8753
TIME...MOT...LOC 2211Z 298DEG 23KT 4060 8758

MTF
Local storm report, Aug 18, 5:43 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
543 PM CDT THU AUG 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      5 W PAPINEAU            40.96N 87.82W
08/18/2016                   IROQUOIS           IL   PUBLIC

            AREA CREEKS OVER THEIR BANKS INCLUDING LANGAN CREEK NEAR
            THE MOUTH TO THE IROQUOIS RIVER.

&&

MTF
Special weather statement, Aug 18, 5:56 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
556 PM CDT THU AUG 18 2016

ILZ021-182330-
GRUNDY IL-
556 PM CDT THU AUG 18 2016

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN GRUNDY COUNTY UNTIL 630
PM CDT...

AT 555 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES EAST OF MAZON...OR 8 MILES SOUTHEAST OF MORRIS...MOVING
SOUTHEAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
EAST BROOKLYN...       GARDNER...             MAZON...
BRACEVILLE...          SOUTH WILMINGTON...    GODLEY...

INCLUDING THE FOLLOWING INTERSTATE...
 I-55 BETWEEN MILE MARKERS 222 AND 232.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4117 8845 4123 8846 4131 8838 4127 8825
      4111 8824 4111 8834
TIME...MOT...LOC 2255Z 304DEG 11KT 4124 8838

FRIEDLEIN
Local storm report, Aug 18, 6:22 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
622 PM CDT THU AUG 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HEAVY RAIN       ENE KENTLAND            40.77N 87.44W
08/18/2016  M1.25 INCH       NEWTON             IN   COCORAHS

            RAINFALL IN PAST 45 MINUTES.

&&

C
Local storm report, Aug 18, 6:55 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
655 PM CDT THU AUG 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HEAVY RAIN       CHATSWORTH              40.75N 88.29W
08/18/2016  M1.37 INCH       LIVINGSTON         IL   CO-OP OBSERVER

            RAIN FELL IN 15 MINUTES.

&&

C

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:54 PM CDTFlash Flood WatchLOTBoone, DeKalb, Ford, Grundy, Iroquois, Kane and 7 more8 hr
Aug 18, 8:39 PM CDTSpecial Weather StatementLOTWinnebago51 min
Aug 18, 9:29 PM CDTSpecial Weather StatementLOTBoone, DeKalb, Ogle, Winnebago61 min
Aug 19, 1:28 PM CDTAreal Flood AdvisoryLOTIroquois3 hr
Aug 19, 3:38 PM CDTRiver Flood AdvisoryLOTIroquois69 hr
Aug 19, 4:24 PM CDTGale WatchLOT11 hr
Aug 19, 4:24 PM CDTSmall Craft AdvisoryLOT48 hr

Nearby

Flash Flood Warnings in Illinois, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.